Officials Use Narcan to Revive 3 Men Who Overdosed on Suspected Fentanyl in Placentia

Local News
narcan nasal spray

In this photo illustration, a package of NARCAN (Naloxone) nasal spray sits on the counter at a Walgreens pharmacy, August 9, 2017 in New York City. (Credit: Drew Angerer/Getty Images)

Police and paramedics used an anti-overdose medication to revive three men found unconscious in a car after ingesting suspected fentanyl, which they mistook for cocaine, authorities said.

A passer-by first called police about 5:10 p.m. after noticing thee men passed out inside a vehicle in the parking lot of Mr. K’s Liquor, 615 West Orangethorpe Ave., according to Placentia Police Department Sgt. Bryce Angel.

Responding paramedics and officers recognized symptoms of apparent opioid overdose and administered nalaxone, also known as Narcan, to counteract the effects of the drugs.

“After several doses of Narcan, the men began to regain consciousness,” Angel said in a written statement. They were taken to hospitals for further treatment.

Police said a white powder believed to be fentanyl was found inside the vehicle, police said.

“An interview with the men confirmed that the men had ingested the powder, believing it was cocaine,” Bryce said. “Fentanyl is a powerful synthetic opioid analgesic that is similar to morphine but is 50 to 100 times more potent. Drug users often don’t realize they have ingested the drug until it’s too late.”

Most Popular

Latest News

More News

KTLA on Instagram

Instagram

KTLA on Facebook

KTLA on Twitter